obsessive strange thoughts about life and existentialism
I have a very serious problem that maybe you can explain. I have been having these 'episodes' where sometimes I forget where I am at and I have these obsessive strange thoughts about life and existentialism, usually it comes out of nowhere and I think about how weird it is that our language is compiled in to the words that we use. I think about how weird that is, and then I start to panic because I don't understand what is happening to me. Like I will look at a word for example 'question' and I will obsess on how weird it looks and sounds when we communicate and read it in a sentence. I know it sounds bizarre, but it is really scaring me! I also am afraid to go to sleep at night because when I hit REM, I am half aware, and forget who I am or where I am at. I also ponder how strange life is and how it is definitely strange that we exist and are self aware. It is horrible and is freaking me out. I must say that I have been under the most stress that I have ever felt in my life for the past decade. I left the military because of this issue and after hearing stuff about the 2001 attacks that seemed like something out of a horror film. I take Prozac for depression, Xanax for anxiety (although my doctor is not nearly giving me enough) and have been on Seroquel before. (I stopped those, because I CANNOT stand the way they make me feel). If you can help it would be greatly appreciated because as we speak I am having immense trouble concentrating and am pondering why and how I came to be, and why our lives and looks are the way they are. I need to go to sleep, but I know what is coming. Please help if you can
THE ANSWER TO THIS QUESTION WILL NOT BE DISPLAYED UNTIL YOU HAVE INDICATED YOUR AGREEMENT WITH THE DISCLAIMER PRINTED JUST BELOW. CLICK THE 'I AGREE' BUTTON TO AGREE TO THESE TERMS AND SEE THE RESPONSE.
Dr. Dombeck responds to questions about psychotherapy and mental health problems, from the perspective of his training in clinical psychology.
Dr. Dombeck intends his responses to provide general educational information to the readership of this website; answers should not be understood to be specific advice intended for any particular individual(s).
Questions submitted to this column are not guaranteed to receive responses.
No correspondence takes place.
No ongoing relationship of any sort (including but not limited to any form of professional relationship) is implied or offered by Dr. Dombeck to people submitting questions.
Dr. Dombeck, Mental Help Net and CenterSite, LLC make no warranties, express or implied, about the information presented in this column. Dr. Dombeck and Mental Help Net disclaim any and all merchantability or warranty of fitness for a particular purpose or liability in connection with the use or misuse of this service.
Always consult with your psychotherapist, physician, or psychiatrist first before changing any aspect of your treatment regimen. Do not stop your medication or change the dose of your medication without first consulting with your physician.